Advertisement

Nonlinear pseudo-differential equations defined by elliptic symbols on Lp(ℝn) and the fractional Laplacian

  • Mauricio Bravo
  • Humberto Prado
  • Enrique G. ReyesEmail author
Article
  • 8 Downloads

Abstract

We develop an Lp(ℝn)-functional calculus appropriated for interpreting “non-classical symbols” of the form a(−Δ), and for proving existence of solutions to nonlinear pseudo-differential equations of the form [1 + a(−Δ)]s/2(u) = V (·, u). We use the theory of Fourier multipliers for constructing suitable domains sitting inside Lp(ℝn) on which the formal operator appearing in the above equation can be rigorously defined, and we prove existence of solutions belonging to these domains. We include applications of the theory to equations of physical interest involving the fractional Laplace operator such as (generalizations of) the (focusing) Allen–Cahn, Benjamin–Ono and nonlinear Schrödinger equations.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    L. Abdelouhab, J. L. Bona, M. Felland and J.-C. Saut, Nonlocal models for nonlinear, dispersive waves, Physica D 40 (1989), 360–392.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    V. Ambrosio, Existence of heteroclinic solutions for a pseudo-relativistic Allen–Cahn type equation, Advanced Nonlinear Studies 15 (2015), 395–414.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    V. Ambrosio, Ground states solutions for a non-linear equation involving a pseudorelativistic Schrödinger operator, Journal of Mathematical Physics 57 (2016), paper no. 051502.Google Scholar
  4. [4]
    C. J. Amick and J. F. Toland, Uniqueness and related analytic properties for the Benjamin–Ono equation—a nonlinear Neumann problem in the plane, Acta Mathematica 167 (1991), 107–126.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    W. Arendt, C. J. K. Batty, M. Hiebber and F. Neubrander, Vector-Valued Laplace Transforms and Cauchy Problems, Monographs in Mathematics, Vol. 96, Birkhäuser/Springer, Basel, 2011.Google Scholar
  6. [6]
    N. Barnaby, A new formulation of the initial value problem for nonlocal theories, Nuclear Physics B 845 (2011), 1–29.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    N. Barnaby and N. Kamran, Dynamics with infinitely many derivatives: the initial value problem, Journal of High Energy Physics 12 (2008), paper no. 22.Google Scholar
  8. [8]
    N. Barnaby and N. Kamran, Dynamics with infinitely many derivatives: variable coefficient equations, Journal of High Energy Physics 2 (2008), paper no. 8.Google Scholar
  9. [9]
    C. Bucur and E. Valdinoci, Nonlocal Diffusion and Applications, Lecture Notes of the Unione Matematica Italiana, Vol. 20. Springer, Cham; Unione Matematica Italiana, Bologna, 2016.CrossRefzbMATHGoogle Scholar
  10. [10]
    X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians, I: Regularity, maximum principles, and Hamiltonian estimates, Annales de l’Institut Henri Poincaré. Analyse Non Linéaire 31 (2014), 23–53.zbMATHGoogle Scholar
  11. [11]
    X. Cabré and Y. Sire, Nonlinear equations for fractional Laplacians II: existence, uniqueness, and qualitative properties of solutions, Transactions of the American Mathematical Society 367 (2015), 911–941.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    G. Calcagni, M. Montobbio and G. Nardelli, Route to nonlocal cosmology, Physical Review D 76 (2007), paper no. 126001.Google Scholar
  13. [13]
    G. Calcagni, M. Montobbio and G. Nardelli, Localization of nonlocal theories., Physics Letters. B 662 (2008), 285–289.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    M. Carlsson, H. Prado and E. G. Reyes, Differential equations with infinitely many derivatives and the Borel transform, Annales Henri Poincaré 17 (2016), 2049–2074.MathSciNetCrossRefzbMATHGoogle Scholar
  15. [15]
    Yu. A. Dubinskii, The algebra of pseudodifferential operators with analytic symbols and its applications to mathematical physics, Russian Mathematical Surveys 37 (1982), 109–153.MathSciNetCrossRefGoogle Scholar
  16. [16]
    L. Evans, Partial Differential Equations, Graduate Studies in Mathematics, Vol. 19, American Mathematical Society, providence, RI, 1998.Google Scholar
  17. [17]
    R. L. Frank and E. Lenzmann, Uniqueness of non-linear ground states for fractional Laplacians in R, Acta Mathematica 210 (2013), 261–318.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    R. L. Frank, E. Lenzmann and L. Silvestre, Uniqueness of radial solutions for the fractional Laplacian, Communications on Pure and Applied Mathematics 69 (2016), 1671–1726.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    J. Fröhlich, B. L. G. Jonsson and E. Lenzmann, Boson stars as solitary waves, Communications in Mathematical Physics 274 (2007), 1–30.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    P. Górka, H. Prado and E. G. Reyes, Nonlinear equations with infinitely many derivatives, Complex Analysis and Operator Theory 5 (2011), 313–323.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    P. Górka, H. Prado and E. G. Reyes, Generalized euclidean bosonic string equations, in Spectral Analysis of Quantum Hamiltonians, Operator Theory: Advances and Applications, Vol. 224, Birkhäuser/Springer, Basel, 2012, pp. 147–169.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    P. Górka, H. Prado and E. G. Reyes, On a general class of nonlocal equations, Annales Henri Poincaré 14 (2013), 947–966.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    D. Guidetti, Vector valued Fourier multipliers and applications, in Bruno Pini Mathematical Analysis Seminar, Vol. 2010, Alma Mater Studiorum, Università di Bologna, Bologna, 2010, doi: 10.6092/issn.2240-2829/2231.Google Scholar
  24. [24]
    L. Hörmander, Estimates for translation invariant operators in Lp, Acta Mathematica 104 (1960), 93–140.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    L. Hörmander, The Analysis of Linear Partial Differential Operators. III, Classics in Mathematics, Springer, Berlin, 2007.CrossRefzbMATHGoogle Scholar
  26. [26]
    R. Kanwal, Generalized Functions: Theory and Applications,, Birkhäuser, Boston, MA, 2004.CrossRefzbMATHGoogle Scholar
  27. [27]
    C. Klein, C. Sparber and P. Markowich, Numerical study of fractional nonlinear Schrödinger equations, Proceedings of the Royal Society of London. Series A. Mathematical, Physical and Engineering Sciences 470 (2014), paper no. 20140364.Google Scholar
  28. [28]
    E. Lenzmann, Well-posedness for semi-relativistic Hartree equations of critical type, Mathematical Physics, Analysis and Geometry 10 (2007), 43–64.MathSciNetCrossRefzbMATHGoogle Scholar
  29. [29]
    P.-L. Lions, Symétrie et compacité dans les espaces de Sobolev, Journal of Functional Analysis 49 (1982), 315–334.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    L. Mugnai and M. Röger, Convergence of perturbed Allen–Cahn equations to forced mean curvature flow, Indiana University Mathematics Journal 60 (2011), 41–75.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [31]
    X. Saint-Raymond, Elementary Introduction to the Theory of Pseudodifferential Operators, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1991.zbMATHGoogle Scholar
  32. [32]
    Y. Sire and E. Valdinoci, Fractional Laplacian phase transitions and boundary reactions: a geometric inequality and a symmetry result, Journal of Functional Analyis 256 (2009), 1842–1864.MathSciNetCrossRefzbMATHGoogle Scholar
  33. [33]
    E. Stein, Singular Integrals and Differentiability Properties of Functions, Princeton Mathematical Series, Vol. 30, Princeton University Press, Princeton, NJ, 1970.Google Scholar
  34. [34]
    T. Tao, Nonlinear Dispersive Equations. Local and Global Analysis, CBMS Regional Conference Series in Mathematics, Vol. 106, American Mathematical Society, Providence, RI, 2006.CrossRefzbMATHGoogle Scholar
  35. [35]
    M. E. Taylor, Partial Differential Equations. III. Nonlinear Equations, Applied Mathematical Sciences, Vol. 117, Springer, New York, 2010.Google Scholar
  36. [36]
    H. Triebel, Theory of Function Spaces. III, Monographs in Mathematics, Vol. 100, Birkhäuser, Basel, 2006.Google Scholar
  37. [37]
    V. Vladimirov, The equation of the p-adic open string for the scalar tachyon field, Izvestiya. Mathematics 69 (2005), 487–512.MathSciNetCrossRefzbMATHGoogle Scholar
  38. [38]
    J. Wei and M. Winter, Stationary solutions for the Cahn-Hilliard equation, Annales de l’Institut Henri Poincaré. Analyse Non Linéaire 15 (1998), 459–492.MathSciNetCrossRefzbMATHGoogle Scholar
  39. [39]
    J. Wei and M. Winter, On the stationary Cahn-Hilliard equation: Interior spike solutions, Journal of Differential Equations 148 (1998), 231–267.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  • Mauricio Bravo
    • 1
  • Humberto Prado
    • 2
  • Enrique G. Reyes
    • 2
    Email author
  1. 1.Departamento de MatemáticaUniversidad Técnica Federico Santa MaríaValparaísoChile
  2. 2.Departamento de Matemática y Ciencia de la ComputaciónUniversidad de Santiago de ChileSantiagoChile

Personalised recommendations